Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 11, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 4, 2020, 7:34 AM CST for Cherokee County, Rusk County, Smith County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2020, 7:34 AM CST (13:34 UTC)
- Expired
- Mar 4, 2020, 10:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, TX, Rusk County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 7:52 AM CST | FLASH FLOOD | Henderson, TX | REPORT FROM MPING: STREET/ROAD FLOODING; STREET/ROAD CLOSED; VEHICLES STRANDED. |
| Mar 4, 8:48 AM CST | FLASH FLOOD | 1 S Henderson, TX | WATER IN HOME ON TIMBERLINE DRIVE NEAR US 79 SOUTH OF HENDERSON. |
| Mar 4, 9:09 AM CST | FLASH FLOOD | Jacksonville, TX | POLICE DEPARTMENT REPORTS HIGH WATER ALL OVER TOWN AND SOME ROADS BEING BARRICADED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
914
WGUS54 KSHV 041334
FFWSHV
TXC073-401-423-041630-
/O.NEW.KSHV.FF.W.0011.200304T1334Z-200304T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
734 AM CST Wed Mar 4 2020
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Southeastern Smith County in northeastern Texas...
Central Rusk County in northeastern Texas...
Northern Cherokee County in northeastern Texas...
* Until 1030 AM CST.
* At 732 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Doppler Radar estimates of two
to four inches have likely occurred across the region with an
additional one to three inches possible. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Jacksonville, Henderson, Bullard, Troup, Tatum, Mount Selman,
Ponta, Joinerville, Pinehill, Mixon, Turnertown, Reese, New Salem,
Minden, New Summerfield, Gallatin, Cuney, Chapman, Concord and
Stewart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3201 9543 3204 9544 3205 9542 3210 9544
3234 9451 3228 9453 3220 9458 3199 9460
3180 9540 3183 9541 3184 9544 3193 9542
3196 9545
FLASH FLOOD...RADAR INDICATED
$$
131 follow-up statement
209
WGUS74 KSHV 041506
FFSSHV
Flash Flood Statement
National Weather Service Shreveport LA
906 AM CST Wed Mar 4 2020
TXC073-401-423-041630-
/O.CON.KSHV.FF.W.0011.000000T0000Z-200304T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Smith TX-Rusk TX-Cherokee TX-
906 AM CST Wed Mar 4 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CST FOR
SOUTHEASTERN SMITH...CENTRAL RUSK AND NORTHERN CHEROKEE COUNTIES...
At 905 AM CST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to three inches of rain have already
fallen. Flash flooding is ongoing or expected to begin shortly and
there have already been reports of minor flooding in and around
Henderson.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Jacksonville, Henderson, Bullard, Troup, Tatum, Mount Selman, Ponta,
Joinerville, Pinehill, Mixon, Turnertown, Reese, New Salem, Minden,
New Summerfield, Gallatin, Cuney, Chapman, Concord and Stewart.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3201 9543 3204 9544 3205 9542 3210 9544
3234 9451 3228 9453 3220 9458 3199 9460
3180 9540 3183 9541 3184 9544 3193 9542
3196 9545
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
50What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 4, 5:18 AM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Mar 4, 5:18 AM CST, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 518 AM CST Wed Mar 4 2020 .UPDATE... Elevated convection ongoing along and north of a frontal boundary stretched across central Louisiana into southeast Texas. Low level southerly flow lifting over front will continue to generate strong to severe thunderstorms mainly south of I-20 this morning. Therefore, Severe Thunderstorm Watch number 42 is now in effect through noon. /05/ && .AVIATION... VCTS conditions expected mainly along and south of I-20 and including ELD this morning with VCSH conditions possible across TXK. Convection to continue through the afternoon transitioning to VCSH and -RA by 05/00Z. Otherwise, MVFR ceilings this morning to possibly improve to low VFR this afternoon before becoming MVFR/IFR after 05/00Z. Otherwise, northeast winds to increase to 10 to 15 knots today, becoming north around 5 to 10 knots tonight. /05/ && .PREV DISCUSSION... /issued 204 AM CST Wed Mar 4 2020/ SHORT TERM.../Today through Thursday/ An upper-level low translating eastward across the ArkLaTex today will interact with a surface cold front extending across deep east Texas and central Louisiana. An east-west band of elevated convection across these areas along and north of the front could support strong to severe thunderstorms this morning. Locally heavy rainfall, hail and damaging winds will be the highest threats. Convection to linger through this afternoon and into tonight while gradually diminishing in intensity as upper-low becomes centered overhead and opens into a trough. Additionally, wrap around moisture behind a surface and low-level low pressure across the northern gulf will support low elevation showers across the region as it moves into the the north central Gulf of Mexico. Dry conditions expected on Thursday as upper-ridge builds areawide. Temperatures during the short term period to range from highs in the 60s and lows in the upper 40s. /05/ LONG TERM.../Thursday Night through Wednesday Night/ Upper trough confined to the Great Lakes and the Ohio Valley region of the country will have a cold front associated with it that will swing through our region Thu/Thu Night which will help to reinforce some slightly cooler temperatures Thursday Night but for the most part, this airmass will quickly modify for Friday into the upcoming weekend as southerly winds return for the weekend. Upper ridging will dominate our area of the country for the upcoming weekend but this ridge begins to slide east of our region late Sunday and especially early next week. Upper flow to become southwest Sunday Night through at least Monday which will result in increasing rain chances as we should see good low and mid level moisture return ahead of disturbances moving our way in this flow. Too early to pinpoint anything significant concerning this weather pattern next week but potential instability suggests that some of these storms could be on the strong side in the Mon-Tue timeframe ahead of our next cold front. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 60 48 67 43 / 100 80 0 0 MLU 60 50 66 42 / 100 90 10 0 DEQ 61 43 70 33 / 70 50 0 0 TXK 58 46 67 41 / 90 70 0 0 ELD 59 46 67 38 / 100 80 10 0 TYR 59 45 67 43 / 100 70 0 0 GGG 60 46 67 42 / 100 80 0 0 LFK 65 49 68 45 / 100 80 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/13
Hazardous weather outlook, Mar 4, 2:26 AM CST, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 226 AM CST Wed Mar 4 2020 LAZ001>006-010>014-017>022-TXZ138-150>153-165>167-051200- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Harrison-Rusk-Panola-Nacogdoches-Shelby- Angelina-San Augustine- 226 AM CST Wed Mar 4 2020 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will continue to increase across the region today through tonight. Some of these storms could be strong to severe, especially this morning. At this time, large hail appears to be the main threat but an isolated damaging wind and tornado threat cannot be ruled. The severe threat should diminish quickly this evening into the overnight hours but there will be a heavy rainfall threat today through tonight mainly south of the Interstate 20 Corridor of Northeast Texas and Northern Louisiana. This will include the Lower Toledo Bend and Sam Rayburn Country of Deep East Texas into West Central and East Central Louisiana where excessive heavy rainfall could result in some localized flooding issues through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Rain moves out of the region early on Thursday with relatively pleasant conditions expected through the upcoming weekend. Showers and thunderstorms are back in the forecast however Monday into Tuesday ahead of our next storm system. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may become necessary today for the possibility of strong to severe thunderstorms. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126-136- 137-149-051200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Cherokee- 226 AM CST Wed Mar 4 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will continue to increase across the region today through tonight. While some isolated strong thunderstorms may be possible across some locations later today, any severe thunderstorms should remain south of the region through tonight. While periods of heavier rainfall will be possible through tonight, any flooding threat should remain south of the region as well. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Rain moves out of the region early on Thursday with relatively pleasant conditions expected through the upcoming weekend. Showers and thunderstorms are back in the forecast however Monday into Tuesday ahead of our next storm system. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be necessary through tonight. 13
In the hours before
Special weather statement, Mar 4, 6:36 AM CST, 58 minutes before
Special Weather Statement National Weather Service Shreveport LA 636 AM CST Wed Mar 4 2020 TXZ150-151-041315- Panola TX-Rusk TX- 636 AM CST Wed Mar 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PANOLA AND CENTRAL RUSK COUNTIES UNTIL 715 AM CST... At 636 AM CST, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Minden, or 14 miles south of Henderson, moving northeast at 40 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Henderson, Beckville, Pinehill, Minden, Chapman, Church Hill, Glenfawn, Laneville, Fairplay, Stewart and Brachfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until noon CST for northeastern Texas. LAT...LON 3187 9482 3195 9493 3234 9464 3220 9438 TIME...MOT...LOC 1236Z 217DEG 36KT 3195 9482 13
Local storm report, Mar 4, 6:57 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 AM HAIL 2 SSE JACKSONVILLE 31.94N 95.25W
03/04/2020 E1.00 INCH CHEROKEE TX PUBLIC
ONE INCH HAIL REPORTED AT EXXON GAS STATION
ON HWY 69 SOUTHEAST OF JACKSONVILLE.
&&
25Local storm report, Mar 4, 7:05 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
705 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM HAIL 9 SSE HENDERSON 32.04N 94.73W
03/04/2020 E1.00 INCH RUSK TX PUBLIC
ONE INCH HAIL REPORTED ALONG HWY 259 BETWEEN
MOUNT ENTERPRISE AND HENDERSON, TEXAS.
&&
13Special weather statement, Mar 4, 7:15 AM CST, 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
715 AM CST Wed Mar 4 2020
LAZ013-014-019-021-022-041400-
Caldwell LA-Winn LA-La Salle LA-Ouachita LA-Jackson LA-
715 AM CST Wed Mar 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR CALDWELL...SOUTHEASTERN
JACKSON...NORTH CENTRAL LA SALLE...SOUTHEASTERN OUACHITA AND EASTERN
WINN PARISHES UNTIL 800 AM CST...
At 714 AM CST, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Winnfield, moving northeast at 50 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Columbia, Olla, Clarks, Grayson, Sikes, Spaulding, Vixen, Bosco,
Hudson, Riverton, Standard, Kelly, Burlington and Joyce.
A Severe Thunderstorm Watch remains in effect until noon CST for
north central Louisiana.
LAT...LON 3199 9190 3180 9256 3210 9265 3238 9203
3233 9201 3228 9203 3228 9199 3226 9200
3225 9199 3223 9201 3223 9199 3221 9199
3219 9201 3220 9197 3217 9198 3217 9195
3208 9191 3207 9193 3204 9190
TIME...MOT...LOC 1314Z 243DEG 45KT 3198 9252
13Local storm report, Mar 4, 7:21 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
721 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM TSTM WND DMG 8 NNE REKLAW 31.98N 94.95W
03/04/2020 RUSK TX EMERGENCY MNGR
TREE OR LARGE LIMB ON HOME EAST OF LAKE
STRIKER IN SW COUNTY NEAR NEW SALEM, NO
INJURIES REPORTED AT THIS TIME.
&&
25Local storm report, Mar 4, 7:29 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
729 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 AM TSTM WND DMG 1 E NEW SUMMERFIELD 31.98N 95.09W
03/04/2020 CHEROKEE TX LAW ENFORCEMENT
CHEROKEE SHERIFF OFFICE REPORTS TREES DOWN
ALL OVER THE NORTHERN PART OF THE COUNTY.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 4:28 AM CST | Special Weather Statement | SHV | Angelina | 32 min |
| Mar 4, 4:34 AM CST | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 41 min |
| Mar 4, 5:12 AM CST | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 48 min |
| Mar 4, 6:09 AM CST | Special Weather Statement | SHV | Cherokee | 51 min |
| Mar 4, 6:36 AM CST | Special Weather Statement | SHV | Rusk | 39 min |
| Mar 4, 6:44 AM CST | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 46 min |
| Mar 4, 6:48 AM CST | Severe Thunderstorm Warning | SHV | Harrison, Panola, Rusk | 42 min |
| Mar 4, 7:21 AM CST | Severe Thunderstorm Warning | SHV | Harrison, Panola, Rusk | 39 min |
| Mar 4, 7:24 AM CST | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 51 min |
| Mar 4, 7:26 AM CST | Severe Thunderstorm Warning | SHV | Panola | 49 min |
| Mar 4, 7:52 AM CST | Severe Thunderstorm Warning | SHV | Harrison, Panola | 27 min |
| Mar 4, 8:44 AM CST | Flash Flood Warning | SHV | Panola | 3 hr |
| Mar 4, 10:30 AM CST | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 8 days |
| Mar 4, 11:12 AM CST | Flash Flood Warning | SHV | Panola, Shelby | 3 hr |
| Mar 4, 12:12 PM CST | Special Weather Statement | SHV | Angelina | 33 min |
| Mar 4, 12:49 PM CST | Special Weather Statement | SHV | Nacogdoches, Shelby | 41 min |
| Mar 4, 1:26 PM CST | Special Weather Statement | SHV | Angelina | 49 min |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.